Yes, they are safe to take together. There is a controversy regarding severe injuries occurring while taking ciprofloxacin. Please read the precautions below carefully.
Tendinitis with subsequent tendon rupture has been documented in numerous case reports. One patient with chronic renal failure developed bilateral Achilles tendon rupture after 4 days of ciprofloxacin therapy. Although renal transplant patients and those with end-stage renal disease tend to have an increased risk of Achilles tendinitis and rupture over the general population, quinolone use has been shown to further increase that risk (12% in quinolone-treated patients versus 7% in nonquinolone-treated patients).
As of October 1994, 25 cases of Achilles tendon rupture had been reported to the US FDA. Some ruptures have also occurred in the hand or shoulder. Other risk factors identified included age and corticosteroid use.
There had been 23 reports of tendonitis submitted to the Australian Adverse Drug Reactions Committee (ADRAC) between 2006 and 2008, including reports of Achilles tendonitis, tendon rupture, and tendon pain and swelling. The reports were primarily in male patients (15 cases) older than 56 years who used this drug for 2 to 14 days. In 19 of the reported cases, a fluoroquinolone (generally ciprofloxacin) was the primary suspect; however, details of concomitant serious medical conditions were not documented in most of the reports.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Dec 2009 • 2 answers
Posted 29 Jul 2014 • 1 answer
Posted 1 Jan 2015 • 1 answer
Posted 10 Dec 2015 • 2 answers
Posted 18 Dec 2015 • 0 answers